Facebook Twitter

OVERHEATING DANGER CAUSES RECALL OF HI-SPEED TOASTER

SHARE OVERHEATING DANGER CAUSES RECALL OF HI-SPEED TOASTER

In cooperation with the U.S. Consumer Product Safety Commission (CPSC), TEFAL Corp. of Pine Brook, N.J., is voluntarily recalling 6,775 model 8781 Hi-Speed toasters. The toaster's heating unit may not turn off, presenting a potential fire hazard.

TEFAL received 11 reports of the toaster overheating. In some instances, food items caught fire. In one instance a fire from the toaster caused damage to the kitchen.The white plastic toasters measure approximately 14 inches long, 6 inches high and 4.5 inches wide. The words "TEFAL Hi-Speed Thick 'n' Thin" appear on the side of the toaster.

A dial with six control settings is located on the bottom right-hand corner of the front of the toaster.

Various retailers sold the toasters nationwide from June 1994 to December 1994 for $29.99.

If you own a toaster manufactured by TEFAL, unplug it and check the model number located on a metal plate on the bottom of the toaster. If you have model 8781, call TEFAL at 1-800-395-8325 to arrange for a replacement or refund.

CPSC and TEFAL are not aware of any injuries involving this product. The recall is being conducting to prevent possibilities of injuries.

To report a dangerous product or a product-related injury, call the CPSC's hotline at 1-800-638-2772.

Talk to your pharmacist

Patients should be more assertive about talking to their pharmacists, advises Joseph Wiederholt, professor of pharmacy administration at the University of Wisconsin.

"Although pharmacists often initiate dialogue, patients can influence what is said and how long the conversation lasts," Wiederholt said.

Since 1976, Wisconsin pharmacists have been required by law to counsel patients about prescription drugs and potential side effects. These informative chats are meant to help patients comply with their doctor's instructions and to hold down medical costs by keeping people out of the hospital.

In studying 360 pharmacist-patient encounters, Wiederholt and a colleague at Ohio State University found many druggists reluctant to give too much information for fear of confusing patients or of contradicting their doctor's advice.

Patients need to tell pharmacists ALL of the medications they are taking, including over-the-counter drugs. This way, pharmacists can tailor the kinds of drugs they dispense and call up the doctor if they are worried about possible bad interactions.

- Maturity News Service